MAUDE Adverse Event Report: PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY
Catalog Number VEL160STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure for a stroke using a velocity delivery microcatheter (velocity).It was reported that the velocity had fractured approximately at the proximal end to the midshaft.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the penumbra sales representative on 27-mar-2026: 1.Section b.Box 5.Describe event or problem.Note: based on the new information, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious injury or death.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) for a stroke using a velocity delivery microcatheter (velocity), a non-penumbra aspiration catheter, a non-penumbra guide catheter, and a guidewire.The physician advanced the aspiration catheter containing the velocity over the guidewire and into the target location.The physician then removed the velocity together with the guidewire.While removing the velocity off from the guidewire on the back table, the velocity had fractured at the proximal midshaft.The procedure was completed with one pass using the aspiration catheter.There was no report of an adverse effect to the patient.

Brand Name
VELOCITY DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24705634
Report Number3005168196-2026-00098
Device Sequence Number10046859
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown